Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at May 18, 2006, 3:06 PM EDT for Saratoga County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2006, 3:06 PM EDT (19:06 UTC)
- Expired
- May 18, 2006, 9:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Saratoga County, NY
The radar
The Albany radar (KENX), 60 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 181906 FFWALY NYC091-190100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 306 PM EDT THU MAY 18 2006 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR A BEAVER DAM FAILURE IN... CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK THIS INCLUDES THE CITY OF SARATOGA SPRINGS * UNTIL 900 PM EDT * AT 300 PM EDT...THE SARATOGA COUNTY SHERIFFS OFFICE REPORTED THAT A BEAVER DAM HAD BROKEN IN THE TOWN OF GREENFIELD AND THAT FLOODING WAS OCCURRING ON DANIELS ROAD...CLINTON STREET...BLOOMFIELD ROAD...DENTON ROAD...CLEMENT AVENUE AND LOCUST GROVE ROAD. THE WATER WILL ALSO CAUSE FLOODING ALONG THE GEYSER BROOK AND THE SARATOGA SPA STATE PARK HAS BEEN EVACUATED. * AFFECTED LOCATIONS INCLUDE MILTON...GREENFIELD AND SARATOGA SPRINGS PEOPLE BELOW THE DAM SHOULD TAKE IMMEDIATE ACTION BY MONITORING LOCAL RADIO OR TELEVISION AND FOLLOWING INSTRUCTIONS FOR ANY REQUIRED EVACUATION AS OUTLINED BY LOCAL EMERGENCY OFFICIALS. LAT...LON 4299 7404 4300 7367 4321 7365 4325 7403 $$
2 follow-up statements
000 WGUS71 KALY 182227 FFSALY FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 625 PM EDT THU MAY 18 2006 NYC091-190100- SARATOGA NY- 625 PM EDT THU MAY 18 2006 ...A FLASH FLOOD WARNING FOR A BEAVER DAMS FAILURE REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL SARATOGA COUNTY... OFFICIALS REPORT MINOR FLOODING CONTINUES DOWNSTREAM OF THE FAILED BEAVER DAMS ALONG THE SLADE BROOK WHICH FEEDS INTO THE GEYSER BROOK. A PORTION OF BLOOMFIELD ROAD IS CLOSED DUE TO A WASHOUT. THE WATER NEVER REACHED THE SARATOGA STATE PARK...HOWEVER THE PARK REMAINS CLOSED AS A PRECAUTION...AS ANY HEAVY RAINS FROM THUNDERSTORMS MOVING INTO THE AREA COULD CAUSE ADDITIONAL FLOODING. LAT...LON 4299 7404 4300 7367 4321 7365 4325 7403 $$
000 WGUS71 KALY 190005 FFSALY FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 804 PM EDT THU MAY 18 2006 NYC091-190100- SARATOGA NY- 804 PM EDT THU MAY 18 2006 ...THE FLASH FLOOD WARNING FOR THE BEAVER DAM FAILURE ON SLADE BROOK HAS BEEN CANCELLED FOR CENTRAL SARATOGA COUNTY... LAW ENFORCEMENT OFFICIALS REPORT THAT THE FLOODING HAS ENDED AND THE AREA HAS BEEN CLEARED BY EMERGENCY MANAGEMENT PERSONNEL. LAT...LON 4299 7404 4300 7367 4321 7365 4325 7403 $$ TAW/SND
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 18, 10:58 AM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, May 18, 10:58 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1058 AM EDT THU MAY 18 2006 .SHORT TERM /REST OF TODAY/...QUICK UPDATE TO LOWER INITIAL POPS ACROSS THE ADIRONDACKS AND THE MOHAWK VALLEY. NO REAL BIG CONV DEVELOPMENTS ON RADAR LATE THIS MORNING. ALREADY SEEING SOME CU BUILD UPS TO OUR SOUTH. REMAINDER OF FCST OK. && .PREV DISCUSSION... /ISSUED 340 AM EDT THU MAY 18 2006/ SYNOPSIS...THE DEEP 500 HPA TROF CONTINUES TO PLAGUE THE NORTHEASTERN PART OF THE COUNTRY WITH THE LOWEST HEIGHTS EXTENDING FROM NORTHWESTERN ONTARIO PROVINCE TO LAKE SUPERIOR AND THE TROF EXTENDING TO THE FLORIDA PANHANDLE. THERE IS A STRONG 500 HPA HIGH CENTERED OVER THE GREAT BASIN WITH THE RIDGE DOMINATING THE WESTERN HALF OF THE COUNTRY. A COLD FRONT EXTENDED FROM A SURFACE LOW NORTH OF LAKE HURON SOUTH AND WEST ACROSS SOUTHERN MICHIGAN AND NORTHERN INDIANA WEST TO NORTHERN MISSOURI. AN AREA OF CONVECTION DEVELOPED ALONG AND AHEAD OF THIS COLD FRONT LATE THIS AFTERNOON AND WAS STILL GOING STRONG IN SOUTHERN INDIANA AND SOUTHWESTERN OHIO...WITH A SMALL AREA AS CLOSE TO OUR FORECAST AREA AS THE NORTHWESTERN TIP OF PA. SHORT TERM /TODAY THROUGH FRIDAY/...THE MAIN ITEM OF INTEREST FOR THE SHORT TERM WILL BE THE POTENTIAL FOR CONVECTION AND SEVERE WEATHER TODAY AND THIS EVENING...AS THE APPROACHING FRONT PROVIDES EXTRA DYNAMIC FORCING TO AN ALREADY UNSTABLE AIR MASS AHEAD OF THE FRONT. THERE IS CONSIDERABLE DISAGREEMENT BETWEEN THE NORTH AMERICAN MESOSCALE AND THE GLOBAL FORECAST SYSTEM MODELS BOTH ON THE TIMING AND LOCATION OF MAXIMUM FORCING AND ESPECIALLY ON THE AMOUNT OF SURFACE BASED CAPE. THE GOOD NEWS IS NEITHER MODEL SETS UP A GOOD LOW LEVEL JET AHEAD OF THE FRONT AND IT APPEARS THAT AVAILABLE MOISTURE IS ALSO SOME WHAT LIMITED WITH BOTH THE NAM AND GFS GIVING VALUES OF ONLY 0.75 INCH...GENERALLY ABOUT THE SAME AS IT IS CURRENTLY OVER THE REGION. GIVEN THE COLD TEMPS ALOFT CONCUR WITH STORM PREDICTION CENTER OUTLOOK THAT THE MAIN THREAT FROM THESE STORMS WILL PROBABLY BE SMALL HAIL. MODEL SOUNDINGS HAD LAPSE RATES THAT WERE CLOSE TO SUPERADIABATIC BY MID TO LATE AFTERNOON. RECENT REPORTS FROM THIS STORM SYSTEM BEAR THIS OUT WITH TWO INCIDENTS OF SEVERE HAIL EARLY WEDNESDAY EVENING FROM NE OHIO...BUT DAMAGING WINDS WERE ALSO REPORTED LATER THAT EVENING FROM SW OHIO..SO CANNOT RULE OUT DAMAGING WINDS. THE 700 HPA OMEGA FIELD ON THE NAM MODEL MOVES ACROSS THE HUDSON VALLEY BETWEEN 0000 AND 0300 GMT AND EXITS OUT OF OUR NEW ENGLAND ZONES JUST BEFORE 0600 GMT. CURIOUSLY ENOUGH THE GFS MODEL MAXIMIZES THIS PARAMETER IN THE HUDSON VALLEY AT 06Z... WHILE DEVELOPING A SURFACE LOW OVER THE NY CITY METRO AREA. BOTH MODELS TEND TO STALL THE FRONTAL PASSAGE SOME WHAT TONIGHT AS THE SURFACE LOW MOVES SLOWLY NORTH INTO CANADA AND A CLOSED 500 HPA LOW DIPS INTO THE REGION FROM CANADA LATE TONIGHT...ROTATES ACROSS THE REGION FRIDAY... AND SLOWLY LIFTS INTO SOUTHERN QUEBEC PROVINCE LATE FRIDAY NIGHT. ONE OTHER ITEM OF GOOD NEWS IS THE LARGE AMOUNT OF LOW LEVEL MOISTURE SUGGESTS THERE WILL BE A GOOD AMOUNT OF CLOUDINESS MOST OF THE DAY...WHICH WILL REDUCE THE AMOUNT OF SOLAR HEATING. BUT WE COULD GET SOME SUN THIS MORNING...ESPECIALLY FROM ALBANY SOUTH...AND IT LOOKS LIKE THE GFS/MOS TEMPS FOR THE HIGH TODAY LOOK GOOD. FEEL THE GFS/MOS IS A TAD COOL ON TONIGHTS LOWS BUT LOOKS REASONABLE FOR HIGHS FRIDAY AS IT APPEARS THERE WILL BE LITTLE...IF ANY...SUNSHINE. LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...UNSTABLE WEATHER PERSISTS THROUGH SATURDAY EVENING AS THE UPPER TROF GRADUALLY LIFTS OUT OF THE REGION TO THE NORTH. HIGH PRESSURE FROM CENTRAL CANADA WILL WEDGE EAST INTO THE REGION SUNDAY AFTERNOON...WITH THE NORTHEASTERN LOW VERY SLOWLY DRIFING NORTHEAST WHILE THE RIDGE FROM THE WEST MAKES ITS WAY FARTHER EAST AND WEAKENS AS IT DOES. MODEL GUIDANCE SUGGESTS THAT THE MIDDLE OF THE WEEK WILL BE COOL AND PLEASANT WITH TEMPS ABOUT 8 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. AVIATION /06Z THU TO 06Z FRI/... GENERALLY VFR CONDITIONS AT KGFL/KALB/KPOU FOR MOST OF THE PERIOD. THE MAIN THREAT FOR MVFR OR IFR CONDITIONS WILL BE THROUGH 12Z WED DUE TO POSSIBLE FOG AND STRATUS WITH THE BEST CHANCE OF THESE CONDITIONS AT KPOU WHERE SKIES WILL BE CLEAR TO PARTLY CLOUDY THROUGH SUNRISE. AT KALB/KGFL SKIES WILL BE PARTLY CLOUDY TO CLOUDY WITH CIGS BETWEEN 5000 AND 10000 FEET. DURING THE DAY MAINLY BKN CU AT 5000 FEET WITH SCT SHOWERS AND THUNDERSTORMS AND ASSOCIATED MVFR/IFR CONDITIONS POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. LATER THIS EVENING...SHOWERS WILL BECOME MORE WIDESPREAD WITH MVFR CONDITIONS LIKELY AT ALL THREE SITES. SOUTH OR SOUTHWEST WINDS THROUGH THE PERIOD WILL LIKELY BE 10 KNOTS OR LESS. FIRE WEATHER... FIRE WEATHER CONCERNS ARE NEGLIGIBLE DUE TO THE NUMEROUS SHOWERS... PERIODS OF RAIN AND COOL MOIST WEATHER OF THE PAST FEW DAYS. MINIMUM RELATIVE HUMIDITY VALUES TODAY WILL RANGE BETWEEN 40 AND 55 PERCENT AND 45 TO 60 PERCENT ON FRIDAY. RELATIVE HUMIDITY VALUES WILL RECOVER TO AROUND 100 PERCENT TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND COULD TURN INTO A WIDESPREAD RAIN LATER TONIGHT AND EARLY FRIDAY MORNING. HYDROLOGY...NOT LOOKING FOR ANY HYDRO PROBLEMS. LACK OF AVAILABLE MOISTURE INDICATED BY THE PRECIPITABLE WATER VALUES SUGGESTS THE ONLY FLOOD PROBLEM MIGHT BE FROM CELLS TRAINING ALONG A NORTH/SOUTH LINE THIS EVENING...WHICH COULD POSSIBLY CAUSE MINOR FLOODING OF ROADS OR PARKING AREAS MOMENTARILY. OVER STREAM AND RIVER BASINS NOT LOOKING FOR ENOUGH RAIN OVER A LARGE ENOUGH AREA AS AT LEAST SOME OF THE RAIN WILL SOAK INTO THE GROUND...AND BASIN-WIDE RAINFALL AMOUNTS SHOULD GENERALLY BE LESS THAN AN INCH. MANY RESERVOIRS ARE FULL OR NEARLY SO...BUT NOT ENOUGH SPILLOVER IS ANTICIPATED FOR FLOODING. SCHOHARIE RESERVOIR CONTINUES TO RISE FROM THE RAIN THAT FELL EARLIER THIS WEEK BUT IT STILL HAS MORE THAN 20 FEET TO GO. ASHOKAN IS SPILLING ALMOST A FOOT WHILE HINCKLEY AND GREAT SACANDAGA ARE ABOUT 6 INCHES BELOW SPILL. LAKE DELTA IS ABOUT A FOOT BELOW SPILL. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...
Hazardous weather outlook, May 18, 7:10 AM EDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 710 AM EDT THU MAY 18 2006 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-191100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 710 AM EDT THU MAY 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE. LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND DAMAGING WIND UP TO 60 MPH WILL BE THE THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR THIS EVENING.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 5:43 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 47 min |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.